Patient :When I was a teenager I was told that I was most likely anemic by a Dr, but never really pursued anything from there... Now in my adult years I do show what seems to be true signs of iron deficiency. I bruise easily, I bleed alot (my menstrual cycle is insanely heavy) and my hair seems to fall out in the shower more than what I would consider normal. So, I've recently started taking iron supplements. However, this seems to be worsening the bleeding problem rather than remedying it! When I'm taking the supplements it's almost like I'm on a constant menstrual cycle - not heavy, bet definitely steady. I stopped taking the supplement for a couple of days and it stopped. What's going on!? These seems to be opposite of what an iron supplement should do??
Iron supplements do not affect the flow or the duration of your periods. Howver you do seem to be suffering from a multivitamin deficiency especially that of Vitamin C and K.
Easy bruisability, heavy periods etc. may also be a sign of a bleeding disorder or a clotting disorder. These are deficiencies in the blood of certain factors that normally result in a blood clot and stop bleeding. It is advisable that you consult a doctor or hospital regarding the same. You already are suffering from anemia and the excess blood loss is definitely not doing you any good.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.